Alert archive / New York / Special Weather Statements in 2012
Special Weather Statement, NWS Albany, NY
NWS Albany, NY issued this special weather statement at May 26, 2012, 2:21 PM EDT for Putnam County, New York. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 26, 2012, 2:21 PM EDT (18:21 UTC)
- Expired
- May 26, 2012, 2:45 PM EDT
- In force
- 24 min
- Issued by
- NWS Albany, NY
County Putnam County, NY
The radar
The Brookhaven radar (KOKX), 114 km from the middle of the area, began a volume at 18:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 12:00Z, 6.4 hours before the alert went out and 114 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 144 J/kg
- Mixed-layer CIN
- -138 J/kg
- Mixed-layer LCL
- 659 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 42 m²/s²
- 0-3 km storm-relative helicity
- 105 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
703
WWUS81 KALY 261821
SPSALY
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
221 PM EDT SAT MAY 26 2012
NYZ065-261845-
WESTERN DUTCHESS NY-
221 PM EDT SAT MAY 26 2012
...A STRONG THUNDERSTORM IN
DUTCHESS COUNTY IN EAST CENTRAL NEW YORK...
AT 217 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...WINDS AROUND 50 MPH...AND HEAVY
RAIN. THIS STORM WAS LOCATED NEAR BEACON...OR ABOUT OVER NEWBURGH...
AND MOVING SOUTHEAST AT 20 MPH.
LAT...LON 4145 7400 4152 7401 4155 7398 4150 7381
4149 7384 4149 7392 4144 7398 4144 7399
TIME...MOT...LOC 1821Z 294DEG 18KT 4148 7399
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before this special weather statement went out at May 26, 2:00 PM EDT, 21 minutes earlier.
Area forecast discussion, May 26, 2:00 PM EDT, 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBANY NY 200 PM EDT SAT MAY 26 2012 .SYNOPSIS... A WEAK COLD FRONT WILL CONTINUE TO MOVE SOUTHWARD TODAY AND STALL JUST TO THE SOUTH LONG ISLAND TONIGHT. THE FRONTAL BOUNDARY WILL RETURN NORTHWARD SUNDAY INTO MONDAY AS A WARM FRONT. THIS WARM FRONT WILL BE THE FOCUS FOR SHOWERS AND THUNDERSTORMS SUNDAY INTO MONDAY. WARMER AND MORE HUMID CONDITIONS WILL FOLLOW IN THE WAKE OF THE WARM FRONT BY MONDAY AFTERNOON. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... AS OF 115 PM...A COLD FRONT AND ITS ASSOCIATED DEW POINT BOUNDARY CONTINUES MOVE S/SE ACROSS THE ERN CATSKILLS...MID HUDSON VALLEY...AND W/SW NEW ENGLAND. THE DEWPOINT HAS DROPPED 16F AT KALB IN THE PAST FEW HOURS. IT WAS 67F AT 14Z...AND IT IS NOW 51F ! THE CLOUDS CONTINUE TO THIN FROM NW TO SE OVER THE REGION BASED ON THE VISIBLE SATELLITE PICTURE. A FEW THUNDERSTORMS HAVE POPPED UP OVER ERN PA...AND N-CNTRL NJ IN THE HIGHER DEWPOINT AIR...AND MUCH MORE ABUNDANT INSTABILITY IN PLACE. WE REMOVED ALL THE POPS...EXCEPT FOR AN ISOLD SHOWERS OR THUNDERSTORM FROM POUGHKEEPSIE AND TORRINGTON SOUTHWARD IN THE MID TO LATE PM. OTHERWISE...MAX TEMPS LOOK ON TRACK WITH MID AND U80S FOR THE CAPITAL DISTRICT SOUTH AND EAST...EXCEPT U70S TO L80S OVER THE HILLS AND MTNS. MID 70S TO L80S WILL BE COMMON NORTH AND WEST. ALL AND ALL WE ARE SETTING UP FOR DRY...AND LOW HUMIDITY NIGHT ACROSS THE FCST AREA. && .SHORT TERM /6 PM THIS EVENING THROUGH MONDAY NIGHT/... TONIGHT...DRIER...AND SLIGHTLY COOLER AIR WILL FILTER SOUTHWARD BEHIND THE FRONT TONIGHT. A WEAK SHORTWAVE RIDGE TRANSLATING E SHOULD ALLOW FOR CLEAR TO PARTLY CLOUDY SKIES THIS EVENING...WITH CLOUDS THEN INCREASING FROM W TO E AFTER MIDNIGHT. TEMPS MAY COOL RATHER RAPIDLY ACROSS PORTIONS OF THE SOUTHERN ADIRONDACKS/LAKE GEORGE REGION THIS EVENING...WITH MINS OF 45-50 POSSIBLE. ELSEWHERE...EXPECT MINS TO FALL INTO THE LOWER/MID 50S...EXCEPT UPPER 50S ACROSS PORTIONS OF THE MID HUDSON VALLEY. SUNDAY-SUNDAY NIGHT...THE WEAK FRONTAL BOUNDARY THAT SETTLES SOUTH OF THE REGION WILL RETURN NORTHWARD AS A WARM FRONT DURING THIS TIME. INCREASING ISENTROPIC LIFT ALONG THE 305-310 K SFC SHOULD SUPPORT MOSTLY CLOUDY SKIES...WITH THE POTENTIAL FOR A FEW CLUSTERS OF SHOWERS AND THUNDERSTORMS TO MIGRATE E/SE FROM THE GREAT LAKES REGION. WILL INCLUDE SLIGHT CHC POPS IN THE MORNING...THEN INCREASE TO HIGH CHC RANGE FOR SUNDAY AFTERNOON THROUGH SUNDAY NIGHT...WITH LOWEST POPS ACROSS SOUTHERN AREAS...WHERE OVERALL FORCING WILL BE WEAKEST. PWAT/S WILL INCREASE INTO THE 1.25-1.50 INCH RANGE DURING THIS TIME...WITH ANY TSTMS CAPABLE OF PRODUCING HEAVY DOWNPOURS. MONDAY-MONDAY NIGHT...THE WARM FRONT SHOULD SLOWLY LIFT INTO NORTHERN NEW ENGLAND DURING THIS TIME PERIOD. ASSUMING THIS OCCURS...MUCH OF OUR REGION SHOULD BECOME ENTRENCHED INTO A VERY WARM AND HUMID AIRMASS. IN ADDITION...INSTABILITY LOOKS RATHER STRONG...AS AN ELEVATED MIXED LAYER/EML/CROSSES THE REGION. THIS MAY PRODUCE RATHER STEEP MID LEVEL /700-500 MB/ LAPSE RATES...WITH THE 03Z/SREFS INDICATING AT LEAST 7-7.5 C/KM BY LATE AFTERNOON...AND THE 00Z/NAM INDICATING THE POTENTIAL FOR 7.5-8 C/KM AROUND 00Z/TUE. THIS STRONG INSTABILITY...COMBINED WITH 0-6 KM BULK SHEAR OF 25-35 KT...AND THE CLOSE PROXIMITY OF THE WARM FRONT TO THE NORTH MAY LEAD TO SOME STRONG/SEVERE TSTMS LATE MONDAY INTO EARLY MONDAY NIGHT. THIS POTENTIAL MAY BE HIGHEST ACROSS THE SOUTHERN ADIRONDACKS...INTO SOUTHERN VT AND ADJACENT WESTERN NEW ENGLAND LATE MONDAY AFTERNOON INTO MONDAY NIGHT...WHERE THE MID LEVEL FLOW MAY STILL BE MORE FROM THE WEST/NORTHWEST...CREATING ENHANCED DEEP LAYER SHEAR...AND THEREFORE WILL NEED TO BE WATCHED CLOSELY. WILL INDICATE HIGH CHC POPS DURING THIS TIME PERIOD...AND HIGHLIGHT THE POSSIBILITY FOR SEVERE THUNDERSTORMS IN THE HWOALY. AS FOR TEMPS...SIDED WITH THE MAV MOS...WITH 85-90 IN MOST VALLEY REGIONS MONDAY...AND MON NT MINS MAINLY IN THE 60S. && .LONG TERM /TUESDAY THROUGH FRIDAY/... UNSETTLED CONDITIONS ARE EXPECTED AT THE START OF THE LONG TERM PERIOD WITH IMPROVING CONDITIONS ON WEDNESDAY AND DRY WEATHER EXPECTED WEDNESDAY NIGHT THROUGH THURSDAY NIGHT. MORE UNSETTLED WEATHER IS POSSIBLE HEADING INTO THE WEEKEND AS A LOW PRESSURE SYSTEM LIFTS NORTHEAST FROM THE TENNESSEE VALLEY. TUESDAY INTO TUESDAY NIGHT...LOW PRESSURE IS EXPECTED TO TRACK ACROSS SOUTHERN CANADA WITH A WARM FRONT LIFTING NORTHEAST THROUGH FA EARLY TUESDAY AND A COLD FRONT APPROACHING THE EASTERN GREAT LAKES TUESDAY MORNING. FA IS EXPECTED TO BE IN THE WARM SECTOR FOR MUCH OF THE DAY. EXPECT SHOWERS AND THUNDERSTORMS TO BECOME MORE NUMEROUS DURING THE DAY AND LAST AT LEAST INTO THE EVENING AS COLD FRONT MOVES EASTWARD. MLMUCAPES REACH 1500-2500 J/KG WITH SHOWALTER INDICES AS LOW AS -3 TUESDAY AFTERNOON. H8-H5 LAPSE RATES OVER 6 C/KM AND 0-3 KM HELICITY 60-160 M2/S2 WITH HIGHEST VALUES NORTH. FA DURING THE AFTERNOON ENDS UP IN THE EQUATORWARD ENTRANCE REGION OF THE UPPER LEVEL CYCLONICALLY CURVED JET. SOME STORMS HAVE THE POTENTIAL TO BE FAIRLY STRONG ALTHOUGH AMOUNT OF HEATING IS IN QUESTION AS THERE MAY BE A GOOD DEAL OF CLOUD COVER. FOR NOW EXPECT HIGHS IN THE MID 70S TO LOW TO MID 80S WITH LOWS TUESDAY NIGHT IN THE MID 50S TO MID 60S. WEDNESDAY...THE COLD FRONT IS EXPECTED TO BE JUST SOUTHEAST OF FA SHORTLY AFTER 12Z WITH COOLER AND DRIER AIR IN ITS WAKE. WILL LEAVE SLIGHT CHANCE TO LOW CHANCE POPS ACRS FAR ERN PTN OF FA THROUGH WEDNESDAY MORNING AND THEN DRY WEDNESDAY AFT. EXPECT HIGHS ON WEDNESDAY TO BE IN THE UPPER 60S TO LOWER 80S WITH WARMEST TEMPS SOUTHEAST. WEDNESDAY NIGHT THROUGH THURSDAY NIGHT...HIGH PRESSURE WILL MOVE INTO AND CREST OVER THE REGION WITH DRY WEATHER EXPECTED. EXPECT HIGHS ON THURSDAY IN THE MID 60S TO UPPER 70S WITH LOWS WEDNESDAY NIGHT AND THURSDAY NIGHT IN THE MID 40S TO MID 50S. FRIDAY...THE FORECAST IS RATHER UNCERTAIN AS IT DEPENDS ON HOW QUICKLY AND HOW FAR NORTH MOISTURE FROM A WAVE OF LOW PRESSURE LIFTING NORTHEAST FROM THE TENNESSEE VALLEY EXTENDS. FOR NOW WILL HAVE LOW CHANCE POPS ON FRIDAY WITH HIGHS IN THE MID 60S TO MID 70S. && .AVIATION /18Z SATURDAY THROUGH THURSDAY/... A COLD FRONT CONTINUES TO MOVE SOUTH OF E-CNTRL NY AND WRN NEW ENGLAND THIS AFTERNOON. IT WILL BECOME STATIONARY SOUTH OF LONG ISLAND...CNTRL NJ...AND PA. IT WILL GRADUALLY MOVE NORTHWARD...AS A WARM FRONT SUNDAY INTO MONDAY. VFR CONDITIONS WILL PREVAIL THE NEXT 24 HOURS...WITH THE SFC HIGH DOMINATING FROM THE NORTH AND WEST. THERE IS A SMALL CHANCE OF SOME IFR RADIATIONAL MIST AT KGFL TONIGHT. FOR NOW...WE PLACED SOME MVFR MIST IN FROM 07-12Z. SOME MID AND HIGH CLOUDS WILL BE MOVING IN TOWARDS SUNRISE. THE MID LEVEL CLOUD BASES MAY LOWER BELOW 10 KFT AT KPOU PRIOR TO 12Z. THE WINDS WILL BE FROM THE WEST TO NORTHWEST AT AROUND 10 KTS THIS AFTERNOON...AND WILL BECOME LIGHT TO CALM BY MIDNIGHT. EXPECT THE WINDS TO BE LIGHT FROM THE S/SE AT AROUND 5 KTS BY NOON TOMORROW. .OUTLOOK... SUN PM-NIGHT...VFR/MVFR. CHC SHRA/TSRA. MON-TUE...VFR/MVFR. CHC SHRA/TSRA. TUE NIGHT...MVFR. SHOWERS LIKELY WITH A CHC TSRA. IFR POSSIBLE. WED...IMPROVING TO VFR. CHC SHRA IN THE MRNG. THU...VFR...NO SIG WX. && .FIRE WEATHER... A WEAK COLD FRONT WILL MOVE SOUTHWARD ACROSS THE REGION TODAY...POSSIBLY ACCOMPANIED BY A SHOWER OR THUNDERSTORMS FROM ALBANY SOUTH AND EAST. THE FRONT WILL STALL SOUTH OF THE REGION TONIGHT...AND THEN RETURN NORTHWARD SUNDAY INTO MONDAY AS A WARM FRONT. THIS WARM FRONT WILL BE THE FOCUS FOR SHOWERS AND THUNDERSTORMS SUNDAY INTO MONDAY. WARMER AND MORE HUMID CONDITIONS WILL FOLLOW IN THE WAKE OF THE WARM FRONT BY MONDAY AFTERNOON. THE RH WILL FALL INTO THE 30-40 PERCENT RANGE THIS AFTERNOON...THEN RECOVER TO 90-100 PERCENT TONIGHT...WITH AREAS OF DEW FORMATION POSSIBLE. THE RH WILL THEN FALL INTO THE 40-60 PERCENT RANGE SUNDAY AFTERNOON. SOUTHWEST TO WEST WINDS WILL BECOME NORTHWEST AT 10-20 MPH THIS AFTERNOON...THEN BECOME NORTH TO NORTHEAST AT LESS THAN 5 MPH TONIGHT. WINDS WILL BECOME SOUTHEAST TO SOUTH SUNDAY AT 5-10 MPH. && .HYDROLOGY... ISOLATED TO SCATTERED SHOWERS/TSTMS WILL DEVELOP THIS MORNING INTO THE AFTERNOON FOR AREAS MAINLY SOUTH AND EAST OF ALBANY. LOCALLY HEAVY DOWNPOURS WILL BE POSSIBLE. SEVERAL CLUSTERS OF SHOWERS AND THUNDERSTORMS WILL MOVE ACROSS THE REGION SUNDAY AFTERNOON THROUGH TUESDAY...AS A WARM FRONT MOVES NORTHWARD LATE SUNDAY INTO MONDAY...AND THEN A COLD FRONT MOVES EASTWARD TUESDAY. DEEP MOISTURE IN THE ATMOSPHERE SHOULD ALLOW FOR LOCALLY HEAVY RAINFALL TO OCCUR IN PORTIONS OF THE REGION. HOWEVER...THE TRACK...TIMING AND INTENSITY OF THESE SHOWERS AND TSTMS REMAINS SOMEWHAT UNCERTAIN. AT THIS TIME...OTHER THAN PONDING OF WATER IN LOW LYING...POOR DRAINAGE AREAS...NO WIDESPREAD FLOODING IS EXPECTED. FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING OBSERVED AND FORECAST RIVER STAGES AND LAKE ELEVATIONS...PLEASE VISIT THE ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON OUR WEBSITE. && .ALY WATCHES/WARNINGS/ADVISORIES... CT...NONE. NY...NONE. MA...NONE. VT...NONE. && SYNOPSIS...IAA/KL/WASULA NEAR TERM...WASULA SHORT TERM...KL LONG TERM...11 AVIATION...WASULA FIRE WEATHER...IAA/KL HYDROLOGY...IAA/KL
Hazardous weather outlook, May 26, 5:01 AM EDT, 9 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBANY NY 501 AM EDT SAT MAY 26 2012 CTZ001-013-MAZ025-NYZ058>061-063>066-271115- NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-SOUTHERN BERKSHIRE- WESTERN GREENE-EASTERN GREENE-WESTERN COLUMBIA-EASTERN COLUMBIA- WESTERN ULSTER-EASTERN ULSTER-WESTERN DUTCHESS-EASTERN DUTCHESS- 501 AM EDT SAT MAY 26 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN CONNECTICUT...THE SOUTHERN BERKSHIRES IN WESTERN MASSACHUSETTS AND THE MID HUDSON VALLEY...SOUTHERN TACONICS AND SOUTHEAST CATSKILLS OF EAST CENTRAL NEW YORK. .DAY ONE...TODAY AND TONIGHT. ISOLATED THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON. THUNDERSTORMS COULD CONTAIN WIND GUSTS UP TO 40 MPH...HAIL LESS THAN ONE INCH IN DIAMETER...AND LOCALLY HEAVY RAINFALL. THUNDERSTORMS SHOULD MOVE FROM THE WEST NORTHWEST...TOWARD THE EAST SOUTHEAST AT 25 TO 35 MPH. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THERE IS A CHANCE FOR THUNDERSTORMS SUNDAY AFTERNOON THROUGH TUESDAY EVENING. SOME STRONG THUNDERSTORMS WILL BE POSSIBLE MONDAY AFTERNOON AND NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MAZ001-NYZ032-033-038>043-047>054-082>084-VTZ013>015-271115- NORTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER- SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN- NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY- EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY-EASTERN ALBANY- WESTERN RENSSELAER-EASTERN RENSSELAER-NORTHERN FULTON- SOUTHEAST WARREN-SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM- EASTERN WINDHAM- 501 AM EDT SAT MAY 26 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NORTHERN BERKSHIRES OF WESTERN MASSACHUSETTS...THE GREATER CAPITAL REGION...LAKE GEORGE SARATOGA REGION...SOUTHERN ADIRONDACKS...MOHAWK AND SCHOHARIE VALLEYS OF EAST CENTRAL NEW YORK...AND FOR SOUTHERN VERMONT. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THERE IS A CHANCE FOR THUNDERSTORMS SUNDAY AFTERNOON THROUGH TUESDAY EVENING. SOME STRONG THUNDERSTORMS WILL BE POSSIBLE MONDAY AFTERNOON AND NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, May 26, 2:21 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
221 PM EDT SAT MAY 26 2012
NYZ065-261845-
WESTERN DUTCHESS NY-
221 PM EDT SAT MAY 26 2012
...A STRONG THUNDERSTORM IN
DUTCHESS COUNTY IN EAST CENTRAL NEW YORK...
AT 217 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...WINDS AROUND 50 MPH...AND HEAVY
RAIN. THIS STORM WAS LOCATED NEAR BEACON...OR ABOUT OVER NEWBURGH...
AND MOVING SOUTHEAST AT 20 MPH.
LAT...LON 4145 7400 4152 7401 4155 7398 4150 7381
4149 7384 4149 7392 4144 7398 4144 7399
TIME...MOT...LOC 1821Z 294DEG 18KT 4148 7399Nearby
Special Weather Statements in New York, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.